MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR
Catalog Number H965457531
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it has been indicated that the guidewire from the reported event is available, it has not yet been returned.As angiodynamics purchases this guidewire from (b)(4)., after it is received, the sample will be forwarded to them for evaluation and completion of a scar (supplier corrective action request).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported on voluntary medwatch mw5070787, " ministick was used to gain access to the right femoral artery.The physician placed the ministick wire and the dilator/sheath that comes with the kit and removed the inner sheath and wire to replace with 4f sheath/wire then the ministick wire broke off into the patient.Dr.Asked for consult.It was decided to remove the ministick sheath and perform a cut-down in which they used a scalpel and hemostat to retrieve the wire.Pressure was held to right groin, fluoro was utilized to determine all of the wire was retrieved and then procedure was continued with gaining access to the left groin without ministick.Post-procedure right groin was soft to touch.No hematomas and tegaderm was placed over the site and patient denied any tenderness." it has been indicated that the guidewire is available for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for mini sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was indicated.The reported complaint description cannot be confirmed, nor can a root cause be determined, as no sample was returned for evaluation.A possible root cause may be that the guidewire was pulled back against the needle.This is cautioned against in the dfu - the dfu contains the following statements, "the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." the guidewire accessory is supplied to angiodynamics by the supplier heraeus medical.Heraeus medical has been notified via a supplier corrective action request (scar) for informational purpose only.(b)(4).

Brand Name
ANGIODYNAMICS / MINISTICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6792657
Report Number1317056-2017-00061
Device Sequence Number1852615
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberH965457531
Device Lot Number5191425
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;